Alert archive / New York / Small Craft Advisories in 2023
Small Craft Advisory 63, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 20, 2023, 10:14 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2023, 10:14 AM EDT (14:14 UTC)
- Expired
- Jun 20, 2023, 6:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
954 WHUS71 KBUF 201414 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1014 AM EDT Tue Jun 20 2023 LOZ042-202200- /O.NEW.KBUF.SC.Y.0063.230620T1414Z-230620T2200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1014 AM EDT Tue Jun 20 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
464 WHUS71 KBUF 202200 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 600 PM EDT Tue Jun 20 2023 LOZ042-202300- /O.EXP.KBUF.SC.Y.0063.000000T0000Z-230620T2200Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 600 PM EDT Tue Jun 20 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... $$ Thomas
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 6:47 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 20, 6:47 AM EDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 647 AM EDT Tue Jun 20 2023 .SYNOPSIS... High pressure will remain in place over eastern Canada today. Some Atlantic moisture will stream back across parts of the Southern Tier and Finger Lakes region where there may be a few afternoon showers and thunderstorms. Wall to wall rain free weather will return for Wednesday and Thursday. Temperatures this week will average above normal. && .NEAR TERM /THROUGH TONIGHT/... Ill defined boundary across the area early this morning resulting in some isolated showers from the western Finger lakes into the Genesee valley. Latest CAMS suggesting coverage of these showers may expand into the Niagara Frontier this morning. This activity should be light and brief before dissipating. For most of the area today weak ridging will keep fair weather in place. Mid level low over the Tennessee/Ohio valleys will send some Atlantic moisture, especially by this afternoon. This increase in moisture along with the weak boundary in place should generate some scattered showers and isolated thunderstorms during peak heating across the western Southern Tier and western Finger Lakes. Any precipitation is welcomed to help chip away at the recent rainfall deficits, but looks like basin averages will be under a tenth of an inch. Most high temperatures today in the lower 80s, with upper 70s for higher terrain. Dewpoints will be a touch higher in the lower to mid 60s this afternoon, so it may feel a bit more humid. Any diurnal convection will die off this evening, leaving quiet dry weather for the remainder of tonight. Some patchy Southern Tier valley fog is possible late tonight. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... A large mid-level low will remain in place to start the short term period before an incoming trough pulls it northeast toward the forecast area starting late Thursday. A mid-level ridge to the north of the forecast area will give way and be pushed to the east as an upper level jet moves inland from the Pacific, becoming better organized and stronger. Wednesday is expected to be mainly dry, but a few isolated showers with some embedded thunder can't be ruled out. The best chance for showers will be for areas south of I90. A ribbon of vorticity drops south out of Canada on Wednesday, and a convergent sfc boundary may develop between the mid-level ridge to the north and the mid-level low to the south. Very similar situation happening as of this writing early this morning. Daytime heating will add to the above variables making a few showers possible. BUT, at the same time increased ridging from the north will aid in limiting the shower potential, especially during the later portion of the day and for areas over and north and east of Lake Ontario. Any showers should taper off and end by the evening, providing a quiet Wednesday night for the area. Much uncertainty still for Thursday. As the mid-level low over the Tennessee Valley starts to slowly track north toward the forecast area, showers will increase for Thursday. There is still a lot of uncertainty for the timing of the showers on Thursday. Different guidance brings a variety of timing from the morning to the evening on Thursday. As the mid-level low tracks north toward the forecast area, the mid-level ridge just to the north and then northeast of the area will help in limiting the incoming showers some as subsidence increases closer to the ridge. So the leading edge of the showers that track into PA on Thursday may be overcome by the mid- level ridge and subsidence, resulting in minimal showers, especially early on in the day when the ridge is closer to the forecast area. Showers should increase on Thursday night from south to north, but still fighting the ridge to some degree the showers should be scattered to start the night. Still timing issues among various guidance for the first half of the night, but most guidance has showers into most of the area by daybreak. Looks like there will be some weak frontogenesis with a developing front that may provide some increased forcing along the I90 corridor toward daybreak on Friday. The mid-level low and sfc low will be vertically stacked over the Central Ohio Valley by daybreak on Friday. Temperatures will be above normal with afternoon highs in the mid 70s to low 80s for most areas. && .LONG TERM /FRIDAY THROUGH MONDAY/... Increasingly wet pattern starting Friday. Rain potential will increase through the day Friday. This will occur as the mid-level cut-off low gets picked up by an increasing upper level jet, opening back up to form a mid-level trough. This will cause the mid-level low/developing trough to track northeast into and across WNY, bringing widespread rain showers for Friday through Saturday. A brief break looks possible for Sunday, but guidance is very much split with this scenario as of now. Another period of wet weather is expected, starting as early as Sunday night and continuing for a few days into the new work week. Timing issues with this period as well among guidance, but most guidance agrees on a few different incoming troughs, causing another round of showers for the region. Temperatures during the long term period will remain warmer than normal with highs in the mid 70s to low 80s. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... VFR weather will prevail through the 12z TAF cycle. Diurnal showers and possibly a few thunderstorms are expected to develop this afternoon, mainly across the Southern Tier and across the Finger Lakes. Spotty MVFR and possibly isolated IFR conditions may develop within these showers. Activity is expected to quickly subside after sunset. Outlook... Wednesday and Thursday...VFR. Friday...Mainly VFR but with a chance of showers. Saturday...VFR to MVFR with the likelihood of showers and the chance of thunderstorms. && .MARINE... Gentle to moderate east/northeast breezes will continue through mid week as high pressure extends back across the lakes from the Canadian Maritimes. This may result in periodically choppy conditions along the Lake Erie and southwestern Lake Ontario nearshores, though minimal wave action is anticipated. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...PP/RSH/TMA NEAR TERM...TMA SHORT TERM...SW LONG TERM...SW AVIATION...PP/TMA MARINE...PP/TMA
Hazardous weather outlook, Jun 20, 4:30 AM EDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 430 AM EDT Tue Jun 20 2023 NYZ001>008-010>014-019>021-085-210830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 430 AM EDT Tue Jun 20 2023 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-210830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 430 AM EDT Tue Jun 20 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:24 PM EDT | Special Weather Statement | BUF | Chautauqua | 36 min |
Nearby
Small Craft Advisories in New York, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.